Chest Tightness & Pressure Occasional dry cough.

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
AnnLuvsMax916
Guest
Posts: 1
Joined: Sun Jun 06, 2010 9:23 pm
Gender: Female

Chest Tightness & Pressure Occasional dry cough.

Postby AnnLuvsMax916 » Sun Jun 06, 2010 9:34 pm

I am 25 years old/female. I have tightness in my chest and pressure in my chest, occasionally I will have a dry cough. I have asthma but I'm concerned that I keep getting occasional chest pain I would say the pain is mild and always on my left side where my heart is and it will last a few seconds and go away, Also I notice some fluttering in my chest since last night also. I know this is serious but could it be a possibility this is just my symptoms of my asthma ?? The worse part is the nervousness worrying about this bothers my asthma and fluttering more.
Anything would be highly appreciated and thank you!

User avatar
Dr.M.Aroon kamath
Medical Doctor
Posts: 1340
Joined: Mon Sep 28, 2009 11:20 am
Gender: Male
Location: Salalah, Sultanate of Oman.

Re: Chest Tightness & Pressure Occasional dry cough.

Postby Dr.M.Aroon kamath » Mon Jun 28, 2010 6:26 am

Hi,
The symptoms such as the ones you are describing are non-specific and can be due to a number of conditions, some of which are
- anxiety/stress,
- cardiac (angina, myocardial infarction),
- endocrine disorders( ex; hyperthyroidism),
- drug induced,etc.

Before jumping to any conclusions, the first question one should try to answer is, "is this related to bronchial asthma or or its treatment?"

Your symptoms can very well be explained by adverse effects that may occur during regular usage of salbutamol. Salbutamol may cause the following less serious side effects..
- tremors,
- Nervousness,
- dryness of mouth/throat
- throat irritation,
- dizziness,
- cough,
- headache,
- insomnia, or
- nausea.
More serious side effects such as
- chest pain &
- irregularities of cardiac rhythm also occasionally occur.

As you have indicated that you are using salbutamol inhaler only on a
prn(as needed) basis,it can be safely ruled out as the cause.

So, i feel that you should consult your doctor and have the cardiac causes excluded as a priority.
Best wishes!
Dr.M.Aroon Kamath
MB BS, MS, FRCS(Edinburgh)


Return to “Chest symptoms”



Who is online

Users browsing this forum: No registered users and 2 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.